View Full Version : Racing thoughts


Charlie520
11-27-16, 08:28 PM
Hello everyone, i am new here but wanted to ask. Has vyvanse helped anyone with "racing thoughts". Let me back up a bit. I am 45 and finally saw a doctor for my adhd. I was put on 40 mg of vyvanse and for the 1st two weeks it was the magic bullet. Concentration, focus, organized, no longer fighting with my wife (i always overeact over the slightest things) and most if all no more racing thoughts. Then these things crept back in (mainly the racing thoughts). I went back to my doctor and explained the racing thoughts coming back. He put me on celexa. After two days i felt like driving my vehicle under a semi on the highway (flushed these down the toilet). He then put me on buspar. Too early to tell, but feel blah. I know this is long but could it be that my body just adapted to the 40 mg vyvanse and i need a higher dosage? Any insight is appreciated. Not looking for medical advice just others opinions and stories that may be helpful. Thanks

C15H25N3O
11-27-16, 10:19 PM
I know this is long but could it be that my body just adapted to the 40 mg vyvanse and i need a higher dosage?

Your brain adapted to Vyvanse. Thats why first euphoria is over. This effect will not come back no matter how much you intake.

You could be on a too high or too low dosage.

My first week on Vyvanse was also great. I really enjoyed it. After two weeks I had a huge load of ugly side effects but I got it under control after 2 months.

Charlie520
11-27-16, 11:03 PM
Thanks for the feedback

C15H25N3O
11-28-16, 12:08 AM
You sound you liked Vyvanse most of all meds you were prescribed.
You could have been on a to high dosage of Vyvanse and you were
overstimulated because you got racing thoughts back.

Your benefits from Vyvanse were concentration, focus, organisation,
no more fights but racing thoughts returned after first adaption.
Its main mechanism is reuptake inhibition for a balanced level of
dopamine and norepinephrin but also releasing both NOR/DA and
lifting mood a bit.

He tried celexa which is used for affective disorder. It is a serotonine
reuptake inhibitor. Its main mechanism is to balance ups and downs
of the natural daytime-dependend level of serotonine.

Now you are on buspar which is a tranquillizer for anxiety disorders.
Your doc is working on serotonine. Buspars main mechanism is to
increase serotonine but decrease dopamine.

As you posted your question in Vyvanses section you seem you wanna
discuss Vyvanse which is a med for better concentration, focus, attention
and organisation but it also should stop racing thoughts if it is adjusted
at the individual correct dosage. A too high dosage can result in mental
speed up, irritation, heart rate, nervousness or just the opposite of its
benefits. Ask your doc to get you back on Vyvanse and to try out a lower
dosage. It can take 1-2 months to get full used and adjusted to Vyvanse.

Otherwise you could still try out adderall.

Pilgrim
11-28-16, 03:01 AM
Yeah, your never going to get full symptom coverage, interestingly I found some negative side effects just go awayMy problems are anxiety/ depression the pain the pain, better on stimulants than not.

Charlie520
12-06-16, 11:08 PM
Hello everyone, thanks for the advice. In lieu of going back to the doc, i looked into my diet. I eat minimally. Have been since i started vyvanse. I started researching intrusive thoughts. I have found many reports that niacin and isintol (part of the vitamin b make up). Low and behold 100 mg of niacin a day and 2500 mg of isintol a day and literally in 48 hours my intrusive thoughts have vanished. I cant be more serious. May not work for everyone but it did for me. I am so deficient in my vitamins i knew something was wrong. I am calm, cool, collective. Now it seams the vyvanse is doing the job it was intended to do. Thought i would share. Btw, niacin causes "flush" its where your head and ears feel like they are burning. Harmless but a little discomfort. It disappears as your body gets used to it. Thought i would share. Take care